The Dangers of Using Heroin

    From your first hit of heroin, you will experience a feeling that is referred to as the ‘rush’. This occurs as a result of an increase in the workings of the pleasure sensation within the brain. The substance goes directly into your gray matter and there it is converted into something called morphine, which binds to receptors and produces a feeling of euphoria. 

    The faster that the heroin hits the brain, the more intense that the effects are. It is for this reason, that many users opt to inject it rather than smoke it or snort it. Regardless of how the drug is administered, it always hits the brain quickly, thus making it really easy to get addicted to heroin.

    Short-term effects

    In addition to the euphoric feeling that heroin users experience, they will also get a dry mouth, their skin will flush, and their hands and feet will start to feel really heavy. In some cases, users will experience itching all over their skin, vomiting, and nausea. 

    After these initial effects wear off, then a feeling of being drowsy is likely to be experienced for a number of hours afterward. This occurs as a result of the substance’s effect on the body’s central nervous system. Whilst this is happening, breathing and heart function slow right down. If a user overdoses on heroin, then their breathing can slow right down to the point that it can be life-threatening.

    Deadly effects

    In more recent years there has been an increase in heroin being mixed with a highly powerful pain-killing drug called fentanyl. This is a man-made synthetic opioid drug that is much more powerful than heroin is. This has led to a large increase in overdoses and, thus, deaths within the United States. 

    The danger is in the fact that heroin users have no way of knowing precisely what is in the substance that they are taking or how very pure it is. Those heroin users who are used to taking it whilst it has been cut with baking powder can inadvertently have an overdose when taking the pure stuff or that stuff that has been cut with a powerful drug, such as fentanyl.

    Signs of overdose

    If a large amount of heroin is taken at any one time, either intentionally or accidentally, then this can result in an overdose. When this occurs, it may affect any part of your body, including the eyes, lungs, ears, airways, throat, nose, skin, heart, stomach, blood, nervous system, and intestines. 

    Some of the symptoms of an overdose from heroin include things like delirium, a discolored tongue, no or shallow breathing, involuntary muscle movement, dry mouth, weak pulse, small pupils, low blood pressure, blue colored lips and nails, stomach spasms, drowsiness, coma, and disorientation.

    If you or anyone else that you know starts to experience any of the symptoms associated with a heroin overdose, then it is important that you call 911 as soon as you can, as it may just save a life.

    Tags:

    You May Also Like

    Top Grooming Trends for Men

    The pandemic is winding down, and it’s time to look your best. But, it’s ...

    9 Common Sense Tips For Losing Weight

    As we grow older, many people tend to gain weight. It can be very ...

    What Are Medsbiotech CBD Gummies Good For?

    New CBD products are being produced each day. You can get the Best CBD ...

    SIGN UPFOR OUR NEWSLETTER

    Stay up to date with all things New Theory